Alert archive / New York / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 201, NWS Albany, NY

August 7, 20084 counties in New York

NWS Albany, NY issued this severe thunderstorm warning at Aug 7, 2008, 4:27 PM EDT for 4 counties in New York. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2008, 4:27 PM EDT (20:27 UTC)
Expired
Aug 7, 2008, 5:30 PM EDT
In force
63 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Albany County, NY, Columbia County, NY, Greene County, NY, Rensselaer County, NY

The radar

The Albany radar (KENX), 23 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 7, 12:48 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.5 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2008-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 989 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2008-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
989 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
650 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KALY 072027
SVRALY
NYC001-021-039-083-072130-
/O.NEW.KALY.SV.W.0201.080807T2027Z-080807T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
427 PM EDT THU AUG 7 2008

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  NORTH CENTRAL COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  NORTHEASTERN GREENE COUNTY IN EAST CENTRAL NEW YORK...
  SOUTHWESTERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 530 PM EDT

* AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WESTERLO...OR 14 MILES SOUTHWEST OF DELMAR...AND MOVING EAST AT 11
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SELKIRK BY 515 PM EDT...
  RAVENA BY 520 PM EDT...
  NEW BALTIMORE BY 525 PM EDT...
  KINDERHOOK...VALATIE...6 MILES SOUTH OF CASTLETON-ON-HUDSON AND 9
  MILES SOUTHWEST OF NASSAU BY 530 PM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4255 7359 4233 7367 4242 7419 4256 7404
TIME...MOT...LOC 2027Z 277DEG 10KT 4247 7401

$$

GJM
1 follow-up statement
000 
WWUS51 KALY 072102
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
502 PM EDT THU AUG 7 2008

NYC001-021-039-083-072130-
/O.CON.KALY.SV.W.0201.000000T0000Z-080807T2130Z/
ALBANY NY-COLUMBIA NY-GREENE NY-RENSSELAER NY-
502 PM EDT THU AUG 7 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHWESTERN RENSSELAER...NORTHEASTERN GREENE...NORTH CENTRAL
COLUMBIA AND SOUTH CENTRAL ALBANY COUNTIES...

AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR ALCOVE...OR 13 MILES SOUTH OF DELMAR...MOVING EAST AT 13
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MEDWAY BY 510 PM EDT...
  AQUETUCK...MEDWAY AND PARADISE HILL BY 515 PM EDT...
  DEANS MILL AND RAVENA BY 520 PM EDT...
  HANNACROIX...ROBERTS HILL...NEW BALTIMORE AND COEYMANS BY 525 PM
  EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4256 7404 4255 7359 4233 7367 4243 7413
TIME...MOT...LOC 2102Z 288DEG 11KT 4244 7392

$$

FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT
WEATHER.GOV/ALBANY

KL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:00 PM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Aug 7, 3:00 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
300 PM EDT THU AUG 7 2008

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE...PARKED TO THE NORTHWEST OF OUR
REGION...WILL TRIGGER A SERIES OF IMPULSES ACROSS OUR REGION
THROUGH FRIDAY. WEAK HIGH PRESSURE WILL BUILD IN SATURDAY...BEFORE
ANOTHER IMPULSE HEADS OUR WAY FOR SUNDAY.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
A COMPLEX PATTERN CONTINUES OVER OUR REGION. ALREADY HAVE ISSUED
VARIOUS SHORT FUSE WARNINGS...SVR AND FLASH FLOOD ACROSS OUR
REGION. A SEVERE THUNDERSTORM WATCH CONTINUES THROUGH 8PM ACROSS
OUR ENTIRE AREA EXCEPT FOR HERKIMER COUNTY.

A STRONG UPPER LEVEL LOW IS SLOWLY DIGGING ACROSS THE GREAT
LAKES...WHICH IS MORE IN LINE WHAT THE EARLIER NAM AND EUROPEAN
MODELS SUGGESTED. COLD AIR ALOFT AND A CYCLONIC FLOW ALONG WITH
VARIOUS SURFACE TROUGHS...COUPLED WITH OROGRAPHIC FORCING...HAS BEEN
MORE THAN ENOUGH TO TRIGGER CONVECTION IN AN ATMOSPHERE WITH
SBCAPES APPROACHING 2000 J/KG AS WELL AS STEEP MID LEVEL LAPSE
RATES AROUND 7C/KM. THE MAIN THREAT FOR THE STORMS WILL BE LARGE
HAIL...REACHING AS LARGE AS GOLF BALL SIZE.

IT APPEARS AS IF THIS ACTIVITY WILL CONTINUE FOR AT LEAST SEVERAL
HOURS...WEAKENING...BUT NOT NECESSARILY GOING AWAY AS WE HEAD TO SUNSET.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH SATURDAY NIGHT/...
BOTH THE GFS AND NAM INDICATE CONVECTIVE ACTIVITY TO CONTINUE
INTO THE NIGHT. IN FACT...A BROAD LOW PRESSURE TO OUR EAST MIGHT
PRODUCE A GENERAL SYNOPTIC AREA OF RAIN OR ENHANCED SHOWERS
OVERNIGHT. NOT TOTALLY CONVINCED THIS WILL HAPPEN...BUT SINCE
GUIDANCE HAS CONSISTENTLY INDICATED THIS SCENARIO AND NOW IS NOT
THE TIME TO SERIOUSLY BUCK TRENDS...WENT WITH CATEGORICAL (OCC
SHOWERS) THROUGHOUT THE NIGHT INTO EARLY FRIDAY.

BY FRIDAY AFTERNOON...ANOTHER SHORT WAVE IS FORECAST TO ROTATE
THROUGH THE UPPER AIR LEVEL LOW...EVEN AS THE SURFACE LOW IS
FORECAST TO MOVE OUT. SUBSIDENCE IN THE WAKE OF THE STORM WILL
LIKELY BE OFFSET BY ADDITIONAL COOLING ALOFT INDUCED BY THE SHORT
WAVE...SO WILL CONTINUE WITH SCATTERED ACTIVITY BY THE AFTERNOON.
ONCE AGAIN WITH STEEP LAPSE RATES AND LITTLE MORE WIND
ALOFT...SOME OF THE STORMS FRIDAY AFTERNOON COULD REACH STRONG TO
MARGINALLY SEVERE LIMITS. DECIDED TO THROW IN ENHANCED WORDING FOR
GUSTY WINDS AND SMALL HAIL.

WE MIGHT CATCH A BREAK FROM CONVECTIVE ACTION COME LATER FRIDAY
NIGHT INTO SATURDAY MORNING. HOWEVER...WITH THE UPPER AIR LOW
STILL PARKED TO OUR NORTHWEST...WILL NOT REMOVE POPS ALTOGETHER
BUT GO WITH SLIGHT POPS LATER FRIDAY NIGHT INTO SATURDAY. BY
SATURDAY AFTERNOON...THE HEATING WILL LIKELY INCREASE COVERAGE A
LITTLE...BUT WILL CONFINED CHANCES TO THE HIGHER TERRAIN WITH ONLY
SLIGHT CHANCES IN THE VALLEY...AS IT APPEARS A LITTLE SURFACE
RIDGING MIGHT TRY TO SUPPRESS AN OTHERWISE UNSTABLE ATMOSPHERE.

REGARDING TEMPERATURES...GENERALLY WENT WITH A BLEND OF ALL
AVAILABLE MACHINE GUIDANCE.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
A CONTINUED RATHER UNSETTLED BUT LOW CONFIDENCE FORECAST SHAPING
UP FOR MUCH OF THE EXTENDED PERIOD. THE PESKY UPPER LEVEL TROF
THAT HAS LINGERED ACROSS THE REGION FOR WEEKS APPEARS AS THOUGH IT
WILL CONTINUE TO DOMINATE OUR WEATHER. THE DETAILS IN POSITION OR
EVEN EXISTENCE OF ANOTHER CUT-OFF LOW WILL DETERMINE THE SENSIBLE
WEATHER FOR EARLY THE MIDDLE PART OF NEXT WEEK. 00Z ECMWF FAVORING
THE CUT-OFF LOW SCENARIO...WHILE GFS SHOWING MORE OF A BROAD TROF.
ASSUMING AT LEAST A TROF REMAINS IN PLACE...SUBTLE DISTURBANCES
EMBEDDED IN THE FLOW WILL ALLOW FOR ISOLATED TO SCATTERED SHOWERS
AND THUNDERSTORMS. THE BEST CHANCE FOR THUNDER WILL BE MAINLY
DURING THE AFTERNOON AND EVENING HOURS...AND WILL GENERALLY BE
DIURNALLY DEPENDENT ON HEATING GIVEN THE TROF ALOFT. THERE ARE
INDICATIONS THAT TOWARDS THE END OF THE WEEK A RIDGE MAY ACTUALLY
BUILD IN ACROSS THE AREA...SO WILL START TO FORECAST PRECIP-FREE
CONDITIONS FOR THURSDAY. TEMPS WILL GENERALLY BE SLIGHTLY BELOW
AVERAGE THROUGH THE PERIOD.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
CONVECTION AFFECTING ALL TERMINALS THIS AFTERNOON INTO EVENING.
VFR CONDITIONS WITH VATS AND CB WILL CONTINUE THROUGH MIDNIGHT.
SOME HEAVY SHOWERS COULD DECREASE VSBYS. AFTER
MIDNIGHT...CONDITIONS WILL DETERIORATE TO IFR AT KGFL...MVFR AT
KALB/KPOU. CONDITIONS WILL IMPROVE AFTER SUNRISE. VCSH WILL
CONTINUE FRIDAY AS LOW PRESSURE STAYS IN THE AREA.

OUTLOOK...
FRI...MVFR CIG. SHRAS...SCT PM TSRA.
SAT...VFR...SLIGHT CHC SHRA/TSRA.
SUN...VFR...CHC IFR SHRA/TSRA.
MON...VFR...CHC IFR SHRA/TSRA.
TUE...VFR...SLGT CHC SHRA/TSRA.

&&

.FIRE WEATHER...
UNSETTLED WEATHER CONTINUES WITH NUMEROUS SHOWERS AND
THUNDERSTORMS EXPECTED THIS EVENING...MORE SHOWERS OVERNIGHT. WE
WILL LIKELY REPEAT THE PROCESS ON FRIDAY WITH THUNDERSTORMS AGAIN
AT LEAST SCATTERED BY AFTERNOON AND EARLY EVENING. ON SATURDAY...WE MIGHT
CATCH A LITTLE BREAK IN THAT CONVECTIVE ACTIVITY WILL BE MORE
ISOLATED SATURDAY AFTERNOON.

&&

.HYDROLOGY...
HAD TO ISSUE A FLASH FLOOD WARNING FOR WINDHAM COUNTY WHICH
VERIFIED. OTHER FLOOD ADVISORIES OUT AS THUNDERSTORMS HAVE HAD
TENDENCY TO BACK BUILD AND OR MOVE VERY SLOWLY. ANY FLOODING WILL
BE ON A LOCALIZED BASIS AND FOR THE MOST PART...LARGER STEM
STREAMS AND RIVERS WILL LIKELY NOT BE ALL THAT IMPACTED.
HOWEVER...SO EXPECT SOME SIGNIFICANT WITHIN BANK RISES ON RIVERS
IN SOUTHERN VERMONT.

NO REAL BREAK IN THIS PATTERN AT LEAST IN THE SHORT TERM. MORE
SHOWERS TONIGHT (PROBABLY LESS IN THE WAY OF THUNDERSTORMS).
HOWEVER MORE SCATTERED THUNDERSTORMS EXPECTED FRIDAY AFTERNOON
WITH MORE LOCALLY HEAVY RAINFALL POSSIBLE.

WE MIGHT CATCH A BREAK SATURDAY AS CONVECTION IS EXPECTED TO BE
MORE ISOLATED. HOWEVER...MORE UNSETTLED WEATHER LOOKS TO RETURN
SUNDAY THROUGH EARLY NEXT WEEK.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...SEVERE THUNDERSTORM WATCH THROUGH 8PM EDT.
NY...SEVERE THUNDERSTORM WATCH THROUGH 8PM EDT (EXCEPT HERKIMER COUNTY)
MA...SEVERE THUNDERSTORM WATCH THROUGH 8PM EDT.
VT...SEVERE THUNDERSTORM WATCH THROUGH 8PM EDT.

&&

SYNOPSIS...HWJIV
NEAR TERM...HWJIV
SHORT TERM...HWJIV
LONG TERM...JPV
AVIATION...KGS/HWJIV
FIRE WEATHER...HWJIV
HYDROLOGY...HWJIV
Hazardous weather outlook, Aug 7, 1:03 PM EDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
103 PM EDT THU AUG 7 2008

CTZ001-013-MAZ001-025-NYZ033-039>043-047>054-058>061-063>066-082>084-
VTZ013>015-081100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-HAMILTON-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
103 PM EDT THU AUG 7 2008

...SEVERE THUNDERSTORM WATCH 813 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW
YORK...EXCEPT HERKIMER COUNTY...AS WELL AS SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS THROUGH TUESDAY...MAINLY DURING
THE AFTERNOON EVENING AND EARLY EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SKYWARN
ACTIVATION HAS BEEN REQUEST FOR ALL OF EASTERN NEW YORK EXCEPT
HERKIMER COUNTY...AS WELL AS ALL OF ADJACENT EASTERN NEW ENGLAND.

NYZ032-038-081100-
NORTHERN HERKIMER-SOUTHERN HERKIMER-
103 PM EDT THU AUG 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR HERKIMER COUNTY OF EAST
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A LIKELIHOOD OF THUNDERSTORMS. WHILE THESE ARE NOT
EXPECTED TO REACH SEVERE LIMITS...THEY COULD GET STRONG ENOUGH TO
PRODUCE SMALL HAIL AND GUSTY WINDS TO 50 MPH. THE CELLS WILL MOVE
EAST 10 TO 20 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS THROUGH TUESDAY...MAINLY DURING
THE AFTERNOON EVENING AND EARLY EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Aug 7, 2:14 PM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
214 PM EDT THU AUG 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0134 PM     HAIL             SAXTONS RIVER           43.14N 72.51W
08/07/2008  E0.75 INCH       WINDHAM            VT   PUBLIC

0145 PM     HAIL             BELLOWS FALLS           43.14N 72.45W
08/07/2008  E0.88 INCH       WINDHAM            VT   PUBLIC

&&

KOLECI
Special weather statement, Aug 7, 2:45 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
245 PM EDT THU AUG 7 2008

VTZ014-015-071930-
EASTERN WINDHAM VT-WESTERN WINDHAM VT-
245 PM EDT THU AUG 7 2008

...A STRONG THUNDERSTORM IN WINDHAM COUNTY...

AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR NEWFANE...OR
ABOUT 6 MILES SOUTHWEST OF TOWNSHEND...AND MOVING SOUTHEAST AT 13
MPH.

THIS IS A SLOW MOVING THUNDERSTORM THAT COULD PRODUCE ONE HALF TO
ONE INCH OF RAIN IN LESS THAN ONE HOUR. THIS COULD LEAD TO PONDING
OF WATER ON ROADS AND POOR DRAINAGE LOCATIONS.

THE THUNDERSTORM WILL BE NEAR...
NEWFANE BY 255 PM EDT
NEWFANE BY 300 PM EDT
PUTNEY BY 325 PM EDT
BRATTLEBORO BY 330 PM EDT

JPV
Local storm report, Aug 7, 3:03 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
303 PM EDT THU AUG 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             MIDDLE GROVE            43.09N 73.92W
08/07/2008  E0.75 INCH       SARATOGA           NY   LAW ENFORCEMENT

0302 PM     HAIL             2 W SARATOGA SPRINGS    43.07N 73.82W
08/07/2008  E1.75 INCH       SARATOGA           NY   BROADCAST MEDIA

&&

FRUGIS
Local storm report, Aug 7, 3:07 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
307 PM EDT THU AUG 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             MIDDLE GROVE            43.09N 73.92W
08/07/2008  E0.75 INCH       SARATOGA           NY   LAW ENFORCEMENT

&&

FRUGIS
Special weather statement, Aug 7, 3:43 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
343 PM EDT THU AUG 7 2008

NYZ049-050-052-053-072015-
WESTERN RENSSELAER NY-EASTERN SCHENECTADY NY-EASTERN ALBANY NY-
SOUTHERN SARATOGA NY-
343 PM EDT THU AUG 7 2008

...A STRONG THUNDERSTORM IN ALBANY...SCHENECTADY...RENSSELAER AND
SARATOGA COUNTIES...

AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...AND
FREQUENT LIGHTNING.  THIS STORM WAS LOCATED NEAR LATHAM...AND MOVING
EAST AT 11 MPH.

THE THUNDERSTORM WILL BE NEAR...
LOUDONVILLE BY 350 PM EDT
LATHAM BY 355 PM EDT
COHOES BY 400 PM EDT
GREEN ISLAND...WATERVLIET...WATERFORD AND MENANDS BY 405 PM EDT
TROY AND CENTER BRUNSWICK BY 415 PM EDT

GJM
Special weather statement, Aug 7, 4:16 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
416 PM EDT THU AUG 7 2008

NYZ033-072045-
HAMILTON NY-
416 PM EDT THU AUG 7 2008

...A STRONG THUNDERSTORM IN HAMILTON COUNTY...

AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO HALF AN INCH IN
DIAMETER.  THIS STORM WAS LOCATED NEAR LAKE DURANT CAMPGROUND...OR
ABOUT 8 MILES NORTHWEST OF INDIAN LAKE...AND MOVING EAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
6 MILES NORTH OF INDIAN LAKE BY 430 PM EDT

HWJIV

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 12:06 PM EDTAreal Flood AdvisoryALYUlster3 hr
Aug 7, 12:48 PM EDTSevere Thunderstorm WarningALYWarren, Washington57 min
Aug 7, 12:55 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster65 min
Aug 7, 12:59 PM EDTSevere Thunderstorm WarningALYRensselaer, Saratoga, Washington46 min
Aug 7, 1:16 PM EDTSevere Thunderstorm WarningALYWarren, Washington59 min
Aug 7, 1:53 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Saratoga67 min
Aug 7, 2:03 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster43 min
Aug 7, 2:05 PM EDTSevere Thunderstorm WarningALYSaratoga, Warren55 min
Aug 7, 2:09 PM EDTSevere Thunderstorm WarningALYSaratoga, Warren51 min
Aug 7, 2:25 PM EDTSevere Thunderstorm WarningALYSaratoga50 min
Aug 7, 2:45 PM EDTAreal Flood AdvisoryALYSaratoga, Warren2 hr
Aug 7, 2:59 PM EDTSevere Thunderstorm WarningALYSaratoga, Warren, Washington61 min
Aug 7, 3:52 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer53 min
Aug 7, 4:11 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer64 min
Aug 7, 4:12 PM EDTAreal Flood AdvisoryALYAlbany, Rensselaer2 hr
Aug 7, 4:35 PM EDTSevere Thunderstorm WarningALYRensselaer55 min
Aug 7, 5:17 PM EDTSevere Thunderstorm WarningALYColumbia, Rensselaer58 min
Aug 7, 5:41 PM EDTSevere Thunderstorm WarningALYColumbia, Greene64 min
Aug 7, 6:17 PM EDTSevere Thunderstorm WarningALYColumbia58 min
Aug 7, 6:50 PM EDTAreal Flood AdvisoryALYColumbia3 hr
Aug 7, 7:01 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess44 min
Aug 7, 7:55 PM EDTAreal Flood AdvisoryALYColumbia, Dutchess2 hr

Nearby

Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.